Medical questions & health advice by board certified doctors
"I'm using Ketoconazole Cream (nizoral), but have been itching. Should I change to another topical?"
About 49 days ago, i had sex, and then i started to feel like itch my penis. I went to the doctor, to check me, I dont have anithing unusual just the itching. should I continue applying Ketoconazole cream. ? I dont have as much itch as then, Its like 5 or 10 percent now. or should I change to another topical?
Thanks for your question. I recommend that you speak with your doctor about your question. Topical steroids can be very effective at reducing irritation, but they should not be used for extended periods of time without discussing regularly with your physician. This is especially true in some of the parts of the body with skin that is more thin and more sensitive, as it can cause long term thinning of the skin that can make it more prone to other problems in the future. When used appropriately, however, these sorts of creams can be just what is needed to resolve symptoms of irritation and itching. In general, if there are skin problems that are not exactly obvious as to what is causing them, it is possible to treat these empirically. This means that your doctor will start with a medication and wait for the response to see if it gets better or worse. The two most common medications that doctors will use for skin problems are steroids and anti-fungals, which will treat a majority of common skin ailments. If neither of these leads to a complete resolution, your doctor may look to more involved possibilities, and may refer you to a specialist. Please speak with your doctor about this question.
Need more info?See a dermatologist today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.